Alert archive / Illinois / Red Flag Warnings in 2026

Red Flag Warning 1, NWS Lincoln, IL

February 18, 20269 counties in Illinois

NWS Lincoln, IL issued this red flag warning at Feb 18, 2026, 12:18 AM CST for 9 counties in Illinois. It took effect at Feb 18, 2026, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 18, 2026, 12:18 AM CST (06:18 UTC)
In effect from
Feb 18, 2026, 10:00 AM CST
Expired
Feb 18, 2026, 5:46 PM CST
In force
8 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 67 km from the middle of the area, began a volume at 06:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2026-02-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2026-02-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 324 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
750 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
324 m²/s²
0-3 km storm-relative helicity
517 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

395 
WWUS83 KILX 180618
RFWILX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lincoln IL
1218 AM CST Wed Feb 18 2026

ILZ027-028-030-181830-
/O.UPG.KILX.FW.A.0001.260218T1600Z-260219T0200Z/
/O.NEW.KILX.FW.W.0001.260218T1600Z-260219T0200Z/
Knox-Stark-Marshall-
1218 AM CST Wed Feb 18 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL
ILLINOIS...

The National Weather Service in Lincoln has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM this morning to 8 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* AFFECTED AREA...Knox, Stark and Marshall.

* TIMING...From 10 AM this morning to 8 PM CST this evening.

* 20 FOOT WINDS...Southwest 10 to 20 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 16 percent.

* 10 HOUR FUELS...Less than 8 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

ILZ029-031-036>038-041-181830-
/O.NEW.KILX.FW.W.0001.260218T1600Z-260219T0200Z/
Peoria-Woodford-Fulton-Tazewell-McLean-Mason-
1218 AM CST Wed Feb 18 2026

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CST
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL
ILLINOIS...

The National Weather Service in Lincoln has issued a Red Flag
Warning for wind and low relative humidity, which is in effect
from 10 AM this morning to 8 PM CST this evening.

* AFFECTED AREA...Peoria, Woodford, Fulton, Tazewell, McLean and 
  Mason.

* TIMING...From 10 AM this morning to 8 PM CST this evening.

* 20 FOOT WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 17 percent.

* 10 HOUR FUELS...Less than 8 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Copple
3 follow-up statements
720 
WWUS83 KILX 181036
RFWILX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lincoln IL
436 AM CST Wed Feb 18 2026

ILZ027>031-036>038-041-190200-
/O.CON.KILX.FW.W.0001.260218T1600Z-260219T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
436 AM CST Wed Feb 18 2026

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM CST THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH
CENTRAL ILLINOIS...

* AFFECTED AREA...Knox, Stark, Peoria, Marshall, Woodford, 
  Fulton, Tazewell, McLean and Mason.

* TIMING...From 10 AM this morning to 8 PM CST this evening.

* 20 FOOT WINDS...West 15 to 25 mph with gusts up to 35 mph.

* RELATIVE HUMIDITY...As low as 20 percent.

* 10 HOUR FUELS...Less than 9 percent.

* IMPACTS...Any fire that develops will catch and spread 
  quickly. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Copple
752 
WWUS83 KILX 182219
RFWILX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lincoln IL
419 PM CST Wed Feb 18 2026

ILZ027>031-036>038-041-190200-
/O.CON.KILX.FW.W.0001.000000T0000Z-260219T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
419 PM CST Wed Feb 18 2026

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTH CENTRAL AND PORTIONS
OF CENTRAL ILLINOIS...

* AFFECTED AREA...Knox, Stark, Peoria, Marshall, Woodford, 
  Fulton, Tazewell, McLean and Mason.

* TIMING...Until 8 PM CST this evening.

* 20 FOOT WINDS...Southwest 10 to 20 mph with gusts up to 30 mph.

* RELATIVE HUMIDITY...As low as 10 percent.

* 10 HOUR FUELS...Less than 9 percent.

* IMPACTS...Any fire that develops will catch and spread quickly.
  Outdoor burning is discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Bumgardner
144 
WWUS83 KILX 182346
RFWILX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Lincoln IL
546 PM CST Wed Feb 18 2026

ILZ027>031-036>038-041-190100-
/O.CAN.KILX.FW.W.0001.000000T0000Z-260219T0200Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Mason-
546 PM CST Wed Feb 18 2026

...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE
HUMIDITY FOR NORTH CENTRAL AND PORTIONS OF CENTRAL ILLINOIS......

The National Weather Service in Lincoln has cancelled the Red
Flag Warning.

Gusty winds have subsided, and critical fire weather conditions
are no longer occurring.

$$

25

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Feb 17, 9:45 PM CST, 2 hours 33 minutes earlier. Its key messages:

  • Gusty winds tonight into Wednesday will promote near-record warmth through the middle of the week with daily temperatures in the upper 60s.
  • Elevated fire concerns are possible on Wednesday, especially across west-central Illinois, due to the combination of warm, dry, and breezy conditions.
  • Thursday brings an increased risk for severe weather. There is currently a Slight Risk (Level 2 of 5) in place for areas east of Interstate 55.
  • Cooler weather returns this weekend with a low (20% or less) chance for 2 inches of snowfall.
Area forecast discussion, Feb 17, 9:45 PM CST, 2 hours 33 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Lincoln IL
945 PM CST Tue Feb 17 2026

.KEY MESSAGES...

- Gusty winds tonight into Wednesday will promote near-record
  warmth through the middle of the week with daily temperatures in
  the upper 60s.

- Elevated fire concerns are possible on Wednesday, especially
  across west-central Illinois, due to the combination of warm,
  dry, and breezy conditions.

- Thursday brings an increased risk for severe weather. There is
  currently a Slight Risk (Level 2 of 5) in place for areas east
  of Interstate 55.

- Cooler weather returns this weekend with a low (20% or less)
  chance for 2 inches of snowfall.

&&

.DISCUSSION...
Issued at 252 PM CST Tue Feb 17 2026

Our well-advertised warm-up will persist through the middle of
this week. The pattern is being driven by a deep trough emerging
from the eastern Pacific, which is spreading deep southwest flow
across the intermountain west and the Plains states. As this
trough moves rapidly eastward this evening and a surface lee
cyclone strengthens, the Midwest will experience gusty southwest
winds (30-45 mph) tonight through Wednesday morning. The net
effect will be the warmest temperatures of the season so far.
Current NBM median guidance strongly supports mid 60s Wednesday
and Thursday, with the upper tail of guidance pushing 70 degrees
each day. These April-like temperatures will be enough to chase
the record books, and we have added a climate section below
highlighting where the current records might be in peril.

A low risk for isolated damaging wind gusts exists later this
evening behind a passing pre-frontal trough. Although limited
moisture and poor thermodynamics in the developing warm sector
will mute a broader severe weather risk, a few elevated convective
showers could transfer momentum from a 50+ kt low-level jet (LLJ)
down to the surface. Consequently, a Wind Advisory has been
issued for this evening for areas generally east of the Illinois
River Valley.

Both global deterministic guidance and some longer-range CAMs are
indicating a favorable environment for severe weather on Thursday
as another shortwave trough moves through the Upper- to Mid-
Mississippi Valley. The highest probabilities for severe weather
are centered near or just north of the confluence of the
Mississippi and lower Ohio river valleys. In this area, boundary-
layer moistening is expected to bring surface dewpoints into the
mid-to-upper 50s and promote 500-1000 J/kg of SBCAPE across a
broadening warm sector. The combination of strong deep-layer shear
(60+ kts) and sufficient instability will be conducive to
supercellular structures capable of producing all severe weather
hazards Thursday afternoon across portions of central and
southeast Illinois.

A shift to cooler weather is expected to return and persist from
Friday through early next week. The NBM deterministic guidance
suggests daily temperatures will remain slightly above normal on
Friday and Saturday, with afternoon high temperatures around the
middle 40s and overnight lows in the mid 20s.

The potential for accumulating snow on Saturday is increasing and
requires close monitoring. A compact shortwave trough moving
across the region is showing better support in recent model runs.
NBM guidance now supports higher snow probabilities, suggesting
adequate moisture depth and sub-freezing wet-bulb temperatures
ahead of this system. While the chance of exceeding 2 inches of
snow is currently low (20% or less), this remains a developing
trend.

Temperatures then drop near normal for Sunday and Monday with
highs near 40 degrees and lows near 20.

MJA

&&

.AVIATION...  (For the 06z TAFs through 06z Wednesday Night)
Issued at 945 PM CST Tue Feb 17 2026

A frontal system approaching from the west will support strong
southerly winds gusting up to 35 kts, MVFR to IFR ceilings, and
scattered showers overnight. LLWS appears borderline with surface
gusts remaining elevated. However, be aware that 2k ft winds may
approach 50 kts through about 09Z. A cold front will work through
the area Wednesday morning, acting to scour out the low stratus and
shift winds to the west-southwest. Wind speeds will remain breezy
through most of the TAF period, though gusts should start to subside
by Wednesday evening.

NMA

&&

.FIRE WEATHER...
Issued at 252 PM CST Tue Feb 17 2026

Growing concern exists for elevated fire danger on Wednesday, a
side effect of the unusually warm and breezy conditions. The
primary risk area is anticipated to be for portions of west-
central and northern Illinois, where rainfall has been
particularly sparse over the last 30 days. This threat is expected
to develop by late morning behind the surface front/dryline, with
wind gusts gradually decreasing into the 20-30 mph range and
relative humidity (RH) values dropping below 25%. A Fire Weather
Watch has been issued for areas north of a Macomb to Kankakee line
where wind gusts will be highest. Trends will be carefully
monitored tonight for potential southward expansion.

MJA

&&

.CLIMATE...
Issued at 252 PM CST Tue Feb 17 2026

Record high temperatures for Wednesday and Thursday:

Location           Wednesday      Thursday
========           =========      =========

&&

.CLIMATE...
Issued at 252 PM CST Tue Feb 17 2026

Record high temperatures for Wednesday and Thursday:

Location           Wednesday      Thursday
========           =========      =========

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday morning through Wednesday
evening for ILZ027-028-030.

Wind Advisory until 1 AM CST Wednesday for ILZ031-037-038-
041>045-047-048-050>057-061>063.

&&
Hazardous weather outlook, Feb 17, 2:45 PM CST, 9 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
245 PM CST Tue Feb 17 2026

ILZ027>031-036-037-181200-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-
245 PM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for central Illinois.

.DAY ONE...Tonight.

South winds will gust from 35 to 40 mph, causing some difficult
travel for high profile vehicles, especially on west to east oriented
roadways.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is an elevated risk of fire, due to windy conditions and very
low relative humidity. Open burning should be avoided.

A few strong thunderstorms are possible Thursday afternoon and early
evening, with damaging winds the primary concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ040-041-047>050-181200-
Schuyler-Mason-Cass-Menard-Scott-Morgan-
245 PM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for west central Illinois.

.DAY ONE...Tonight.

South winds will gust from 35 to 40 mph, causing some difficult
travel for high profile vehicles, especially on west to east oriented
roadways.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Increased fire danger is possible Wednesday afternoon, as warm and
dry conditions combine with breezy southwest winds.

A few strong thunderstorms are possible late Thursday morning through
the afternoon, with damaging winds the primary concern.

There is a slight chance of snow over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ038-042>046-051>057-061-181200-
McLean-Logan-De Witt-Piatt-Champaign-Vermilion-Sangamon-Christian-
Macon-Moultrie-Douglas-Coles-Edgar-Shelby-
245 PM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for central Illinois and east
central Illinois.

.DAY ONE...Tonight.

South winds will gust from 40 to 45 mph, with a few gusts near 50 mph
possible this evening. This will cause some difficult travel for
high profile vehicles, especially on west to east oriented roadways.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Increased fire danger is possible Wednesday afternoon, as warm and
dry conditions combine with breezy southwest winds.

While a few strong thunderstorms may contain hail Thursday morning,
the main severe weather risk will be during the afternoon and early
evening hours. Damaging wind gusts and a few tornadoes are the main
concern.

There is a slight chance of snow over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ062-063-066>068-071>073-181200-
Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence-
245 PM CST Tue Feb 17 2026

This Hazardous Weather Outlook is for southeast Illinois.

.DAY ONE...Tonight.

South winds will gust from 30 to 40 mph. This may cause some
difficult travel for high profile vehicles, especially on west to
east oriented roadways.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a risk of severe thunderstorms on Thursday. Damaging wind
gusts, hail, and a few tornadoes are possible.

There is a slight chance of snow over the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Geelhart

Nearby

Red Flag Warnings in Illinois, 2026Every red flag warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.